Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 69, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 1995, 6:26 PM CDT for Harvey County, Kansas. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 6:26 PM CDT (23:26 UTC)
- Expired
- May 22, 1995, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harvey County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 222327 SVRICT KSC079-230030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...HARVEY COUNTY AT 625 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR PATTERSON OR 15 MILES SOUTHEAST OF HUTCHINSON. THE STORM WAS MOVING NORTHEAST AT 15 MPH AND WILL PASS NEAR HALSTEAD BY 645 PM. UP TO ONE INCH HAIL CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY@ DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:59 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 22, 3:59 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT MON MAY 22 1995 RAIN LUKS LIKE A GOOD BET ACROSS THE CWA DURING THE PERIOD. BOTH ETA/NGM SEEM TO HAVE A GOOD HANDLE ON THE SITUATION OVERNIGHT AND TMRW. THE ONLY DIFFERENCE BETWEEN THE TWO IS TONIGHT THE NGM BRINGS SOME DRIER AIR AT 700 WHILE THE ETA KEEPS THE MOISTURE FURTHER SOUTH. BOTH MODELS SHOWING SIGNIFICANT DIFFLUENCE AT THE UPPER LEVELS THRU THE PD. LEFT FRONT QUAD ENTERS THE PICTURE BETWEEN 24 AND 30 HRS AND SPEED MAX TRAVELS OVER CWA DURING THE PERIOD. MAIN S/W OVER CA WILL REMAIN WEST OF CWA THROUGH THE PD AND WILL CONTINUE TO SEND IMPULSES ACROSS THE CWA THRU TONIGHT INTO TOMORROW. LOOKING AT THE I300 SFC LUKS MOST OF THE ACTIVITY WILL END BRIEFLY TMRW MORNING THEN DEVELOP AGAIN TMRW AFTN. HOWEVER WITH THE DIFFLUENCE THROUGH THE AREA BLV IT WILL BE AN ON GOING EVENT AS THE S/W CONTINUES TO TRIGGER MORE ACTIVITY. BOTH MODELS ALSO SHOWING BOUNDARY PASSING THRU THE AREA TMRW MORNING BUT OVERUNNING WILL CONTINUE. WILL STICK CLOSE TO FWC GUIDANCE ON TEMPS. RSL 58/64 95 SLN 58/65 95 ICT 64/75 87 HUT 63/75 87 CNU 65/80 57 COX
In the hours before
Special weather statement, May 22, 12:41 PM CDT, 5 hours 45 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-230500- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1239 PM CDT MON MAY 22 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: ...A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING ALONG AND NORTH OF A LINE FROM GREAT BEND TO COTTONWOOD FALLS... A SLOW MOVING COLD FRONT ACROSS SOUTHERN NEBRASKA IS FORECAST TO REACH SOUTHERN KANSAS BY TOMORROW MORNING. SUNSHINE WILL COMBINE WITH WARM AND HUMID AIR OVER MOST OF THE REGION TO TRIGGER THUNDERSTORMS THIS AFTERNOON...MAINLY ALONG AND WEST OF THE FLINT HILLS. SOME SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. THE RAIN AND THUNDERSTORMS WILL BECOME WIDESPREAD TONIGHT WITH THE APPROACH OF THE COLD FRONT AND AN UPPER LOW FROM THE SOUTHWEST. SOME OF THE THUNDERSTORMS MAY BE SEVERE TONIGHT...WITH THE BEST CHANCES WEST OF A SALINA TO ARKANSAS CITY LINE. THE PRIMARY THREAT IS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. WITH RAIN BECOMING WIDESPREAD TONIGHT...THE THREAT OF FLOODING WILL BE HIGH. THIS THREAT IS ESPECIALLY HIGH OVER CENTRAL KANSAS...WHERE THE FLASH FLOOD WATCH WAS POSTED. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT...WEST OF A EUREKA TO SEDAN LINE. ANY REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 2 INCHES ARE REQUESTED. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 70 min |
| May 22, 4:45 PM CDT | Tornado Warning | ICT | Kingman, Reno | 60 min |
| May 22, 5:18 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 57 min |
| May 22, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| May 22, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 66 min |
| May 22, 5:55 PM CDT | Tornado Warning | ICT | Reno | 65 min |
| May 22, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 66 min |
| May 22, 6:42 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| May 22, 6:50 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 55 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.